Alert archive / Alabama / Flash Flood Warnings in 2004

Flash Flood Warning 39, NWS Huntsville, AL

September 16, 2004Cullman County, Alabama

NWS Huntsville, AL issued this flash flood warning at Sep 16, 2004, 12:37 PM CDT for Cullman County, Alabama. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2004, 12:37 PM CDT (17:37 UTC)
Expired
Sep 16, 2004, 9:30 PM CDT
In force
9 hr
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 105 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 4:30 PM CDTFLOODCullman, ALLOW SPOTS FLOODED ON COUNTY ROAD 8 SW CULLMAN COUNTY. SEVERAL AREAS FLOODED ON COUNTY ROAD 1718 NEAR HOLLY POND.
Sep 16, 4:30 PM CDTFLOODCullman, ALLOW SPOTS FLOODED ON COUNTY ROAD 8 SW CULLMAN COUNTY. SEVERAL AREAS FLOODED ON COUNTY ROAD 1718 NEAR HOLLY POND.
Sep 16, 5:52 PM CDTHEAVY RAIN 4Hanceville, AL
Sep 16, 5:52 PM CDTHEAVY RAIN 4Hanceville, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2004-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2004-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
719 m²/s²
Significant tornado parameter
0.8
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 161739
FFWHUN
ALC043-170230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1237 PM CDT THU SEP 16 2004

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CULLMAN COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 930 PM CDT

* AT 1228 PM CDT...WEATHER SERVICE RADAR INDICATED BANDS OF VERY     
  HEAVY RAIN ASSOCIATED WITH HURRICANE IVAN HAVE REACHED CULLMAN     
  COUNTY. RAINFALL RATES WITH THE HEAVIER BAND WILL BE BETWEEN 1 AND 
  2 INCHES PER HOUR. RAINFALL TOTALS THROUGH THE AFTERNOON AND       
  EVENING COULD REACH BETWEEN 4 AND 6 INCHES.        

* SOME LOCATIONS AFFECTED INCLUDE...
  CULLMAN...GOOD HOPE AND HANCEVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3430 8649 3402 8674 3386 8694 3391 8711
      3432 8709

$$ 
MM
1 follow-up statement
000 
WGUS74 KHUN 162326
FFSHUN
ALC043-170230-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
626 PM CDT THU SEP 16 2004

...A FLASH FLOOD WARNING CONTINUES FOR CULLMAN COUNTY UNTIL 930 PM
CDT...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL STARTING TO DECREASE OVER CULLMAN COUNTY AS THE 
CENTER OF TROPICAL STORM IVAN APPROACHES THE AREA. RAINFALL AMOUNTS 
OF OVER FOUR INCHES HAVE BEEN REPORTED IN PORTIONS OF CULLMAN COUNTY.

FLASH FLOODING HAS BEEN REPORTED ON COUNTY ROAD 8 AND COUNTY ROAD 
1718 IN THE COUNTY. THE FLASH FLOODING THREAT WILL CONTINUE...AND 
THERE IS STILL A THREAT OF MORE RAINFALL ONCE THE CENTER MOVES NORTH 
AND EAST OF THE AREA.

SOME LOCATIONS AFFECTED THROUGH 930 PM CDT INCLUDE...
CULLMAN...GOOD HOPE AND HANCEVILLE...AND SURROUNDING AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

A FLOOD WATCH REMAINS IN EFFECT UNTIL NOON FRIDAY.

LAT...LON 3431 8649 3394 8666 3380 8710 3432 8712

$$

JE/23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 10:15 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 16, 10:15 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 AM CDT THU SEP 16 2004

.DISCUSSION...
IVAN CONTINUES TO MAKE STEADY PROGRESS NORTHWARD AND IS ABOUT 80
MILES SOUTH OF TCL. IVAN MOVING ABOUT TWICE AS FAST AS WAS EXPECTED
AND THUS IMPACTS WILL BE FELT A BIT SOONER. RAINFALL THUS FAR HAS
BEEN RELATIVELY LIGHT...GENERALLY LESS THAN A HALF INCH. LEADING
EDGE OF MODERATE/HEAVY RAIN WILL CONTINUE TO OVERSPREAD THE AREA
DURING THE NEXT COUPLE OF HOURS. WINDS HAVE BEEN SLOWLY INCREASING
AND NOW GETTING A FEW GUSTS TO 30 MPH IN CULLMAN COUNTY. HAVE HAD A
COUPLE OF REPORTS OF TREES DOWN IN MARSHALL/CULLMAN COUNTIES. WILL
CONTINUE TO MONITOR BANDS OVER EAST ALABAMA LIFTING NWD TOWARDS I-20
FOR GREATEST TORNADO THREAT. TOR WATCH IN EFFECT FOR
JACKSON/DEKALB/MARSHALL COUNTIES UNTIL 8 PM. NO SIGNIFICANT CHANGES
PLANNED TO CURRENT FCST. WILL MAKE MINOR WORDING ADJUSTMENTS AND
INCLUDE TOR WATCH.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH TODAY THROUGH MIDNIGHT EARLY SATURDAY FOR ALL ZONES.
WIND ADVISORY TODAY AND TONIGHT FOR NORTHWEST ALABAMA.
WIND ADVISORY TODAY FOR NORTHEAST ALABAMA.
HIGH WIND WARNING TONIGHT FOR NORTHEAST ALABAMA.

TN...FLOOD WATCH TODAY THROUGH MIDNIGHT EARLY SATURDAY FOR ALL ZONES.
WIND ADVISORY TODAY AND TONIGHT FOR LINCOLN AND MOORE COUNTIES.
WIND ADVISORY TODAY FOR FRANKLIN COUNTY.
HIGH WIND WARNING TONIGHT FOR FRANKLIN COUNTY.
&&

09
Hazardous weather outlook, Sep 16, 11:26 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1126 AM CDT THU SEP 16 2004

ALZ001>010-016-TNZ076-096-097-162300-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1126 AM CDT THU SEP 16 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

AS THE CENTER OF HURRICANE IVAN CONTINUES INLAND THROUGH WEST
CENTRAL ALABAMA THIS AFTERNOON...IT WILL BRING WITH IT THE THREATS
OF ISOLATED TORNADOES...HEAVY RAIN...AND WINDY CONDITIONS TO THE
TENNESSEE VALLEY.

...TORNADOES...

ISOLATED TORNADOES WILL BE POSSIBLE IN STRONG RAIN BANDS AS THEY
PUSH NORTH INTO OUR AREA THIS AFTERNOON AND TONIGHT. THE THREAT AREA
IS MAINLY ACROSS NORTHEAST ALABAMA IN JACKSON...DEKALB...AND
MARSHALL COUNTIES.

...FLOODING...

AS THE BANDS OF HEAVY RAIN REPEAT OVER THE AREA...FLOODING WILL BE
POSSIBLE LATER TODAY AND TONIGHT. STORM TOTAL RAINFALL OF 2 TO 4
INCHES WILL BE POSSIBLE OVER NORTHWEST AND NORTH CENTRAL ALABAMA...
AND PARTS OF SOUTHERN MIDDLE TENNESSEE BY DAYBREAK FRIDAY...WITH UP
TO 8 INCHES POSSIBLE IN NORTHEAST ALABAMA AND FRANKLIN COUNTY
TENNESSEE.

...WINDS...
AREAS WEST OF A LINE FROM WESTERN MORGAN COUNTY...TO NORTHWEST
MADISON COUNTY...TO LYNCHBURG IN MOORE COUNTY TENNESSEE...WILL
EXPERIENCE SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO 35 MPH THIS
AFTERNOON...WITH GUSTS UP TO 50 MPH LATE THIS AFTERNOON AND
THROUGH MIDNIGHT TONIGHT.

ELSEWHERE TO THE EAST...SUSTAINED EAST TO NORTHEAST WINDS OF
25 TO 35 MPH WILL OCCUR THIS AFTERNOON...WITH GUSTS AROUND 50
MPH BY LATE THIS AFTERNOON. BY TONIGHT THE WINDS WILL INCREASE TO 30
TO 40 MPH...WITH GUSTS TO AROUND 60 MPH MAINLY AT HIGHER ELEVATIONS.
SLOW IMPROVEMENT IS EXPECTED AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)...

IVAN IS EXPECTED TO CONTINUE ON A NORTHEAST TRACK AND WILL BE MOVING
INTO TENNESSEE EARLY FRIDAY.

ANY LEFT OVER RAINFALL WILL DIMINISH BY MID MORNING FRIDAY.
WHILE THE RAIN WILL BE ENDING RUNOFF WILL CONTINUE TO BE A
PROBLEM WITH SEVERAL RIVERS APPROACHING BANKFULL DURING THE
DAY ON FRIDAY. IN ADDITION...GUSTY NORTH WINDS WILL CONTINUE
WITH WINDS GUST UP TO 35 MPH POSSIBLE THROUGH THE DAY.

IMPROVING CONDITIONS ARE EXPECTED FOR THE WEEKEND.

PLEASE STAY TUNED TO THE LATEST STATEMENTS AND FORECASTS FOR UPDATES.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND CONTINUING INTO TONIGHT.

09

In the hours before

Special weather statement, Sep 16, 9:09 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
909 AM CDT THU SEP 16 2004

ALZ001>010-016-TNZ076-096-097-161700-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
909 AM CDT THU SEP 16 2004

...SPECIAL HURRICANE IVAN STATEMENT FOR ALL OF NORTH ALABAMA AND
PORTIONS OF SOUTHERN MIDDLE TENNESSEE...

...OUTER RAINBANDS OF IVAN WILL CONTINUE TO AFFECT THE TENNESSEE
VALLEY...WITH WINDS GRADUALLY INCREASING THROUGHOUT THE DAY...

...WATCHES/WARNINGS...

A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE UNTIL FRIDAY NIGHT MIDNIGHT. WIND
ADVISORIES ARE IN EFFECT FOR NORTHWEST ALABAMA AND LINCOLN AND MOORE
COUNTIES IN TENNESSEE FOR TODAY AND TONIGHT. A WIND ADVISORY IS IN
EFFECT FOR NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE FOR
TODAY...WITH A HIGH WIND WARNING IN EFFECT FOR THAT AREA TONIGHT.

...STORM INFORMATION...
AT 845 AM...THE EYE OF CATEGORY ONE HURRICANE IVAN WAS ABOUT 50 MILES
SOUTHWEST OF MONTGOMERY AND MOVING NORTH AT APPROXIMATELY 16 MPH
AND WILL KEEP A NORTH NORTHEAST TRACK FOR THE NEXT 24 HOURS.
MAXIMUM SUSTAINED WINDS ARE NEAR 80 MPH...WITH A CENTRAL PRESSURE
OF 965 MILLIBARS...OR 28.50 INCHES.

...TORNADOES...
BASED ON THE EXPECTED PATH OF IVAN...THE ISOLATED TORNADO
THREAT SHOULD REMAIN MOSTLY EAST OF INTERSTATE 65 FROM LATE AFTERNOON
THROUGH TONIGHT.

...RAINFALL IMPACTS...
FOR THIS MORNING EXPECT BETWEEN A QUARTER OF AN INCH
AND THREE QUARTERS OF AN INCH...WITH THE HIGHEST AMOUNTS SOUTH OF
THE TENNESSEE RIVER.

VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL BE THE
BIGGEST THREAT FROM IVAN. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR
INCHES WILL BE POSSIBLE OVER NORTHWEST AND NORTH CENTRAL ALABAMA...
AND PARTS OF SOUTHERN MIDDLE TENNESSEE. AMOUNTS OF FOUR TO EIGHT
INCHES WILL BE POSSIBLE OVER NORTHEAST ALABAMA AND FRANKLIN COUNTY
TENNESSEE.

WE ALSO EXPECT MANY CREEKS...STREAMS AND RIVERS TO EXPERIENCE
FLOODING LATE TONIGHT THROUGH EARLY SATURDAY. THE PAINT ROCK RIVER
IN WOODVILLE IS PRIME LOCATION FOR FLOODING OVERNIGHT.

...WIND IMPACTS...
EASTERLY WINDS OF 15 TO 30 MPH WILL INCREASE TODAY ACROSS THE
TENNESSEE VALLEY AS THE STORM APPROACHES THE AREA. WE HAVE ALREADY
HAD SEVERAL TREES KNOCKED DOWN IN MARSHALL AND CULLMAN COUNTIES THIS
MORNING. BY MID AFTERNOON...EXPECT SUSTAINED WINDS OF 20 TO 35 MPH
AND GUSTS AROUND 50 MPH. WINDS WILL BECOME STRONGER TONIGHT WITH 30
TO 40 MPH WITH GUSTS UP TO 60 MPH...MAINLY ACROSS FROM MONTE SANO
EASTWARD.

...CALLS TO ACTION...
HAVE A PLAN OF ACTION...AND MAKE PREPARATIONS NOW...SO THAT YOU CAN
BE READY TO ACT WHEN THE NEED ARISES. WITH THE COMBINED THREAT OF
HIGH WINDS AND HEAVY RAIN...THERE IS A POSSIBILITY OF SOME POWER
OUTAGES.

EVERYONE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE SHOULD
CONTINUE MONITORING THE PROGRESS OF HURRICANE IVAN AND ITS POTENTIAL
IMPACTS ON THE TENNESSEE VALLEY REGION.

...NEXT UPDATE...

THE NEXT UPDATE WILL BE ISSUED AT NOON TODAY.

&&

FOR ADDITIONAL WEATHER AND HYDROLOGIC INFORMATION...VISIT OUR WEB
SITE AT HTTP://WWW.SRH.NOAA.GOV/HUN/ (ALL LOWER CASE).

JDG
Special weather statement, Sep 16, 12:10 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1210 PM CDT THU SEP 16 2004

ALZ001>010-016-TNZ076-096-097-162015-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1210 PM CDT THU SEP 16 2004

...SPECIAL HURRICANE IVAN STATEMENT FOR ALL OF NORTH ALABAMA AND
PORTIONS OF SOUTHERN MIDDLE TENNESSEE...

...OUTER RAINBANDS AND WINDS OF IVAN WILL CONTINUE TO AFFECT THE
TENNESSEE VALLEY...WITH WINDS AND RAIN GRADUALLY INCREASING THIS
AFTERNOON...

...WATCHES/WARNINGS...

...TORNADO WATCH TIL 800PM FOR JACKSON...DEKALB AND MARSHALL
COUNTIES...

...FLOOD WATCH IN EFFECT FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE UNTIL FRIDAY NIGHT MIDNIGHT...

...WIND ADVISORIES IN EFFECT FOR NORTHWEST ALABAMA AND LINCOLN
AND MOORE COUNTIES IN TENNESSEE FOR TODAY AND TONIGHT...
...WIND ADVISORY IS IN EFFECT FOR NORTHEAST ALABAMA AND FRANKLIN
COUNTY TENNESSEE FOR TODAY...WITH A HIGH WIND WARNING IN EFFECT FOR
THAT AREA TONIGHT...

...STORM INFORMATION...
AT 1145 AM...THE EYE OF CATEGORY ONE HURRICANE IVAN WAS ABOUT 50
MILES WEST OF MONTGOMERY AND MOVING NORTH AT APPROXIMATELY 14
MPH.  IVAN WILL KEEP A NORTHERLY TRACK TODAY...AND THEN TURN
NORTH NORTHEASTERLY TONIGHT WITH MOVEMENT AROUND 10 MPH.
MAXIMUM SUSTAINED WINDS ARE NEAR 75 MPH...WITH A CENTRAL PRESSURE
OF 970 MILLIBARS...OR 28.64 INCHES.

...TORNADOES...
ISOLATED TORNADOES ARE EXPECTED EAST OF I65...WITH THE GREATEST
THREAT EAST OF A LEWIS SMITH LAKE TO ARAB TO SCOTTSBORO TO WINCHESTER
LINE FROM 4 PM TODAY THROUGH 9 AM FRIDAY.

...RAINFALL IMPACTS...
RAINFALL AMOUNTS HAVE AVERAGED AROUND HALF AN INCH WITH THE
HEAVIEST AMOUNTS SOUTH OF A PHIL CAMPBELL TO CULLMAN LINE.
EXPECT ANOTHER THREE QUARTERS TO AS MUCH AS 2 INCHES TIL 3 PM...WITH
THE HIGHEST AMOUNTS SOUTH OF THE TENNESSEE RIVER.

VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL BE THE
MAIN THREAT FROM IVAN. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR
INCHES WILL BE POSSIBLE OVER NORTHWESTERN AND NORTH CENTRAL
ALABAMA...AND PARTS OF SOUTHERN MIDDLE TENNESSEE. AMOUNTS OF FOUR TO
EIGHT INCHES WILL BE POSSIBLE OVER NORTHEAST ALABAMA AND FRANKLIN
COUNTY TENNESSEE.

WE EXPECT MANY CREEKS...STREAMS AND RIVERS TO EXPERIENCE
FLOODING LATE TONIGHT THROUGH EARLY SATURDAY. THE PAINT ROCK RIVER
IN WOODVILLE IS PRIME LOCATION FOR FLOODING OVERNIGHT. IF YOU LIVE
CLOSE TO THE PAIN ROCK RIVER...HAVE A PLAN TO EVACUATE IF WATER
LEVELS RISE QUICKLY.

...WIND IMPACTS...
EASTERLY WINDS OF 15 TO 30 MPH WILL INCREASE TODAY ACROSS THE
TENNESSEE VALLEY AS THE STORM APPROACHES THE AREA. WE HAVE ALREADY
HAD SEVERAL TREES KNOCKED DOWN ACROSS LAWRENCE...MARSHALL...CULLMAN
AND DEKALB COUNTY AS WELL AS A FEW POWER OUTAGES.  BY MID
AFTERNOON...EXPECT SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS AROUND
45 MPH. WINDS WILL BECOME STRONGER TONIGHT WITH 30 TO 40 MPH WITH
GUSTS UP TO 60 MPH...MAINLY ACROSS FROM MONTE SANO EASTWARD.

...CALLS TO ACTION...
HAVE A PLAN OF ACTION...AND MAKE PREPARATIONS NOW...SO THAT YOU CAN
BE READY TO ACT WHEN THE NEED ARISES. WITH THE COMBINED THREAT OF
HIGH WINDS AND HEAVY RAIN...THERE IS A POSSIBILITY OF SOME POWER
OUTAGES.

EVERYONE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE SHOULD
CONTINUE MONITORING THE PROGRESS OF HURRICANE IVAN AND ITS POTENTIAL
IMPACTS ON THE TENNESSEE VALLEY REGION.

...NEXT UPDATE...

THE NEXT UPDATE WILL BE ISSUED AT NOON TODAY.

&&

FOR ADDITIONAL WEATHER AND HYDROLOGIC INFORMATION...VISIT OUR WEB
SITE AT HTTP://WWW.SRH.NOAA.GOV/HUN/ (ALL LOWER CASE).

JDG

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 1:56 PM CDTFlash Flood WarningHUNMarshall6 hr
Sep 16, 1:56 PM CDTTornado WarningHUNDeKalb19 min
Sep 16, 2:20 PM CDTFlash Flood WarningHUNDeKalb6 hr
Sep 16, 2:44 PM CDTTornado WarningHUNDeKalb21 min
Sep 16, 2:55 PM CDTFlash Flood WarningHUNJackson6 hr
Sep 16, 3:15 PM CDTFlash Flood WarningHUNMadison6 hr
Sep 16, 4:02 PM CDTFlash Flood WarningHUNLawrence, Limestone, Morgan6 hr
Sep 16, 5:16 PM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale5 hr

Nearby

Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.